MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G10385
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that upon opening the package, the tip of the flexor balkin guiding sheath was observed to be damaged.The sheath did not come into contact with a patient.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One flexor balkin guiding sheath was returned for evaluation.Images were provided for review.There was residue present on tip, but it does not appear to be biomatter.The device has curvature; there is present liquid in the clear tubing.The inner and outer diameter of the dilator were measured and the surface was examined.The dilator tip has a nick at the distal tip.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Per quality control documentation the dilator tip is 100% inspected to confirm the absence of sharpness, dents, and scratches.Based on the information provided, examination of the returned product, and the results of our investigation, the root cause for this event was determined to be manufacturing related.Appropriate measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.Appropriate personnel were notified and monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: b3, d2, d4, d10, g3, h6, h8, h10.G3-pma/510(k) = k142829.Event summary: it was reported that upon opening the package, the tip of the flexor balkin guiding sheath was observed to be damaged.The sheath did not come into contact with the patient.Investigation - evaluation: reviews of the complaint history, device history record, documentation, manufacturing instructions, and quality control procedures, as well as an interview of personnel and visual inspection of the returned device were conducted during the investigation.On prior to use flexor balkin guiding sheath was returned.A nick was observed at the distal tip of the dilator.There was no other damage noted on the device.In an interview of internal personnel regarding the condition of the returned device, it was indicated that the tip was most likely inadvertently damaged by the operator after the tip molding process.If the tip encounters another surface before it is adequately cooled, the tip may become deformed.Cook reviewed the device history record for related complaints or non-conformances.A review of complaint history showed no other reported complaints for this lot number.Furthermore, a review of the work order for lot number 7790506 did not identify any related non-conformances.The device history record review does not suggest that non-conforming product from this lot exists in house or in the field.Cook reviewed the device master record as it pertains to the reported failure.The review determined that there are adequate inspection steps in place to mitigate the risk of this failure.Specifically, the operator is instructed to cool the tip adequately after the tip molding procedure.In addition, there are multiple inspection steps in place to identify dilator tip damage.Cook has concluded that there are no identified gaps in the manufacturing instruction or quality controls.Based on the information provided and the examination of the returned product, the investigation concluded that the cause for this failure was most likely due to manufacturing.Based on the analysis of the device it was most likely that the dilator tip was inadvertently damaged by the operator before it had adequately cooled from the tipping process.Per the manufacturing instruction the operator is instructed to cool the tip with forced air after removal from the mold.Retraining of the operator responsible has been completed.In addition, the qc operator has also been retrained to the inspection procedure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7178306
Report Number1820334-2018-00048
Device Sequence Number1158803
Product Code DYB
UDI-Device Identifier00827002103856
UDI-Public(01)00827002103856(17)200330(10)7790506
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG10385
Device Catalogue NumberKCFW-8.0-38-40-RB-BLKN
Device Lot Number7790506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer02/07/2018
03/06/2020
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date02/16/2018
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1